# SDR J7E2008F00000

- Difficulty date: June 12, 2008
- Submitted: July 23, 2008
- Operation: Air carrier
- Aircraft: N35AX
- Make and model: Lear 35LEAR
- Aircraft serial: 280
- Engine: Garrtt TFE731*
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Modulating Valve
- Part number: 66002023
- Part serial: P386C
- Condition: Failed
- Location: Rt Engine
- Part time: 1,716 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AT FL400 ENROUTE, THE RAT WAS ABOUT -38C AND NOT IN ICING CONDITIONS.  DURING DESCENT, NOTED ABNORMALLY HIGH N1 & ITT INDICATIONS FOR DESCENDING FLIGHT AT IDLE.  FOUND COULD ADD POWER, BUT NOT REDUCE IT .  ACTIVATED NAC HEAT ON BOTH ENGINES IN AN ATTEMPT TO RESTORE NORMAL OPERATIONS, SUSPECTING ICE MAY HAVE SOMEHOW FORMED IN THE PT2/TT2 PROBES.  THIS RESULTED IN NO CHANGE TO THE SITUATION.  ELECTED TO RUN THE ABNORMAL ENG OPS CHECKLIST.  LT THRUST LEVER WAS RETARDED TO IDLE & LT FUEL COMPUTER WAS SWITCHED TO THE OFF POSITION. ENG DID IN FACT SPOOL DOWN TO ABOUT 35 PERCENT N1, BUT WE ALSO INSTANTANEOUSLY LOST CABIN PRESSURE.  OBSERVED THE CABIN CLIMB/DESCENT GAUGE "PEGGED" ON CLIMB.  INITIATED AN EMERGENCY DESCENT AND NOTIFIED ATC OF OUR SITUATION AND DECLARED AN EMERGENCY.  COMPLETED THE ABNORMAL ENGINE OPERATION CHECKLIST AND BOTH ENGINES RETURNED TO IDLE.  EMERGENCY PRESS SYSTEM ACTIVATED AND STARTED TO, ALBEIT BRUTALLY, RESTORE CABIN PRESSURE. AT NOT TIME DID THE CABIN ALTITUDE SURPASS 10,000 FT.  EMERGENCY PRESS WAS RESET IAW CHECKLIST.  IT DID NOT APPEAR THAT THE PRESSURIZATION SYSTEM WAS OPERATING NORMALLY IN EITHER MANUAL OR AUTOMATIC MODES AS MADE BY THE CREW.  FLIGHT TERMINATED WITH NO FURTHER COMPLICATIONS.  DIRECTOR OF MAINTENANCE INSTRUCTED THE CREW TO MEL THE PRESSURIZATION IAW THE FLEET MEL.  FOLLOWING DAY, RELOCATED THE AIRCRAFT.  PERFORMED CHECKS AND FOUND RT ENG MODULATION VALVE, AND A CHECK VALVE FAULTY.  AFTER REPLACING THESE ITEMS, THEY FOUND THE DIVAN FLOOR BRACKETS WERE CRACKED.  AFTER REPLACING THE BRACKETS, PERFORMED A CABIN TEST.  THIS WAS SATISFACTORY IAW MM.  THE ENGINES WERE CHECKED FOR OPERATION, WITH NO DISCREPANCIES NOTED.  (K)
